Thursday, December 01, 2005

Purge. . .

There was no bingeing. Bingeing would have been fun. Only purging today.

So this medicine I'm on, I was warned it might highten the depression symptoms during the first week or so that I took it. I thought that would mean the crying or the tired-ness. I've done those before. I can do those. But that part hasn't really changed--actually, I haven't cried in two whole days. What has been affected is my attention span and general scatteredness. I was having some problem with this before the meds, but now it's a little out of control. And it's having an adverse effect on my teaching. I tried to grade papers last night. Couldn't focus to save my life. It took me over two hours to grade three papers. I usually can do between five and seven in an hour.

And then I taught today. The odd thing is I know I wasn't bad. I just wasn't completely there. I kept getting distracted by the guy in the back who feels the need to charm the girls who sit around him. And the chalk. The chalk is dreadful and today it got on my pants and it was white and it cakes on my fingers and I hate it.

Do I just tell my students what's going on? Would that totally destroy my control of the classroom? Do I tell my professors what's up? My doctor actually asked if I wanted him to write a note so that I could drop out for the rest of the semester. I just looked at him in horror. I'm not there yet. I've done this before, I can do this again.

And now I'm going to go create a final.

6 comments:

Panini said...

Hi editor girl, I hope you don't mind me posting. I like your blog...found you from JessicaBenett. You're a beta-bluer right? :)
hmm, about your questions, I would probably wait before telling my students...but may say I'm having some health problems.
Sorry it's making you so sick!

erin said...

Wow. Yeah, sorry about the sickness. I've been on related drugs for four months now, but it didn't make me sick, so I'm sorry that you're suffering through it. Just think though, only a few more weeks until this semester is over! You can do it!

Tolkien Boy said...

There are worse side effects. Trust me, they go away after a little while. Hang in there.

Tolkien Boy said...

Speaking of side effects, remind me to tell you of the story of the lady I know tonight. You will laugh.

Phunny Phanny said...

I think the fact that you are self-aware is good. Agree with panini re not letting the students know.

You'll pull through with shining colors e.g. I've seen you do it before. Soon the semester will be over (and with it about half of the stress in your life) and you will be able to go home, sleep for a few days, and see a few more of those "junior boys"

.....or watch endless hours of john cusack movies.

marcus said...

John Cusack Rules - I watched High Fidelity again this week after several years break. It still rocks. And I decided that Lisa Bonet's character must be based on Ani diFranco - surely. Is that how the character seems in the book? Is that character even in the book?

Although students can be fairly supportive I wouldn't both telling them. You're doing fine and when it all comes down to it, they won't remember you feeling tired for two or three days.

 

Template by Blogger Candy